I have type 2 diabetes for about 2 1/2 years now and my medicines have been working until recently.
About 2 weeks ago, my blood sugars have been higher than normal, between 200 and 400 all day. Normally they run about 70 to 200. There has not been any unusual stress, nor have I been ill, occassionaly I have eaten things I should not have or more than usual, but not excessivly. I did the same with the food around Thanksgiving and it did not affect the blood sugars like this, I had the occassional high, but not daily and all day like now.
A couple of days ago I started to feel shakey, thirsty, urinating alot, nausea, headache, blurred vision, I called my Doctor and he said to go to the Emergency Room to have my urine checked. At the ER, they checked my blood sugar and it was 475, they gave me IV fluids and a shot of insulin which brought it down to 214 two hours later and down to 61 by the time I got home 6 hours later. At that time, I ate dinner and it went up to 89 after dinner, but before bed it was back up to over 200. What else can cause the sudden change in the readings being so high?
I take my medicines everyday like I am supposed to. I am not on insulin.
I am not a physician, but the mom of a type one diabetic and the daughter of a type 2.
Your metabolism can be changing. When my mom was originally diagnosed she was only on oral meds, but as time goes on, the body changes and she needed to take insulin threw shots. This happens to many type 2 diabetics after a while.
I would suggest that you call your endocrinologists and let him know what is going on. He/ she are the only person that can adjust your medications and advise you properly on the next step in you care. There is new insulin on the market along with medications that can help.
I wish you luck and good health in the New Year. Please check back and let6 us know how tings are going
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.